≡ ▼
ABC Homeopathy Forum

 

The ABC Homeopathy Forum

Drug Induced Parkinsons

I am a 35 yr old mother of two. In March last year I went to see my GP for a check up since I was feeling very exhausted. Before I left his office, I asked to check my blood pressure which he did. He said it was a bit high 140/90 and put on Amlodipine tablet 5mg. Two weeks later I became to feel dizziness and went back to see the doctor, He told me ht though I had an inner ear infection. SO I was sent to do blood tests which came back out fine. About 2 months later I began to feel more symptoms

twitching muscles
legs shaking tremor
numbness in left leg
imbalance
mild weakness in left leg
heaviness in left arm
Stiffness

went to see GP again and he sent me to take a Brain CT scan which also came back fine. Next step went to see a neurologist who I could only get to see 2 months later. By this time, I had trouble walking and swinging my arm. Was still taking the Amlodipine. I finally got to meet him in August. After a 30 minutes examination, he diagnosed me with Parkinson's disease(his actual words were possible parkinsonism). He gave me a prescription of SIftrol 30mg.

A week or two later, I was on the Parkinson Foundation site to read more about my disease when I came across a new term 'Drug-induced Parkinsonism' due to medication.



SO I decided to research the drug Amlodipine that I had been taking since March for my blood pressure. On the site I found Amlodipine a calcium channel blocker did cause parkinsonism in rare cases. I printed out my research and rushed to see my GP who nodded his head as if he knew this all along and simply said 'you are a rare case. you are the first one I have met with these side effects'. He said all medications have side effects and left it at that. He changed my BP meds to indropil 4mg.

I stopped taking the Sifrol without telling the neurologist (because a visit cost $300) and began to wait for a normal life. It has been almost 10 months since I stopped the Amlo tablet and I am a little discouraged. The heaviness in the left arm is gone, so is the weakness in the leg and the twitching and numbness.

The imbalance is still there, with the arm swing and stiffness and occasional tremor in legs (never had in hands or arms).

My symptoms now
1) Stress
2)tremor
3)Stiffness
4)Exhaustion
5)High blood pressure
6) dizziness
7)Imbalance

Kind regards
[message edited by nanaak on Fri, 01 Jun 2012 00:56:37 BST]
 
  nanaak on 2012-05-30
This is just a forum. Assume posts are not from medical professionals.
Hello nanaak!:-)

Have you observed any other symptoms, for instance one foot warm, and the other cold? Or if you can have warm feet when you sleep, or at all warm at night?
Other things that you can think of, for instance in relation to diet, some new eating habits?
What about travel, new places, visiting theater cinema, doctor, dentist, etc, etc. Do you have any problems with this, if so, what kind of problems? Anxiety, diarrhea, etc?
Have there been any special events in your life, because you felt worn out?

Parakletos; practitioner of classical homeopathy.
 
Parakletos 7 years ago
Hi Ms. nanaak,

Please answer the following questions:

1- Do you face any periods related problems? Please explain in detail.

2- Any discharge in between periods?

3- Do you feel tendency of nausea & vomiting?

4- Is there any taste in you mouth all the time (sweet, metallic, bitter etc)

5- How is your eyesight? (normal, foggy etc.)

6- How about sensitivity to winds, chill, heat, noise?

7- What aggrevates your problems (like movement, noise, eating etc) ?

8- Do you feel any difficulty while talking or answering questions?

9- How your hands feel, warm or cold or alternate?

10- Any other details that you want to share.

Regards,
Asad
 
AsadGhumman 7 years ago
Hi Parakletos,

Looking at the questions that you have put forward espacially 'one foot cold & the other one hot', I feel we both are thinking in the same direction :)

Regards,
Asad
 
AsadGhumman 7 years ago
Hi Parakletos,
Thanks for your reply. To answer your questions. I have not noticed warmth in my feet alone but through my whole body.

In relation to diet,I do not eat well, I ueally skip breakfast and sometimes lunch.

Arounf the time this started last year, my husband started a new business. Caused me much stress. I also travelled to visit my sick dad(we were estranged for 16 yrs)

Some other symptoms that i can think of are I involuntarily open my mouth wide (like a yawn) and I itch in the middle of my back.

Thank you for your help
 
nanaak 7 years ago
Thank you Asad
Here are my answers to your following questions:

1- Do you face any periods related problems? Please explain in detail.
well I have had Mirena IUD put in after my 2nd child. Have not had a period since the 2010- the birth of my daughter

2- Any discharge in between periods?
I sometimes get a smear or two but nothing like a normal period

3- Do you feel tendency of nausea & vomiting?
No I do not

4- Is there any taste in you mouth all the time (sweet, metallic, bitter etc)
No

5- How is your eyesight? (normal, foggy etc.)
I feel dizzy and my left eyelid twitches sometimes

6- How about sensitivity to winds, chill, heat, noise?
no sensitivity

7- What aggrevates your problems (like movement, noise, eating etc) ?
Stress and walking

8- Do you feel any difficulty while talking or answering questions?
Yes, when talking, i sometimes feel my body get tense and rigid

9- How your hands feel, warm or cold or alternate?
Very warm

10- Any other details that you want to share.
- Itch in the middle of my back
-left eyelid twitch
- fatigue
- can't swing left arm

Regards,
nanaak
[message edited by nanaak on Fri, 01 Jun 2012 00:53:10 BST]
 
nanaak 7 years ago

Post ReplyTo post a reply, you must first LOG ON or Register

 

Important
Information given in this forum is given by way of exchange of views only, and those views are not necessarily those of ABC Homeopathy. It is not to be treated as a medical diagnosis or prescription, and should not be used as a substitute for a consultation with a qualified homeopath or physician. It is possible that advice given here may be dangerous, and you should make your own checks that it is safe. If symptoms persist, seek professional medical attention. Bear in mind that even minor symptoms can be a sign of a more serious underlying condition, and a timely diagnosis by your doctor could save your life.